Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 3, 2020, 1:52 PM MST for Bannock County, Bingham County, Power County, Idaho. It took effect at Jan 4, 2020, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2020, 1:52 PM MST (20:52 UTC)
- In effect from
- Jan 4, 2020, 12:00 PM MST
- Expired
- Jan 4, 2020, 6:14 PM MST
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS75 KPIH 032052 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 152 PM MST Fri Jan 3 2020 IDZ054-041200- /O.NEW.KPIH.WI.Y.0001.200104T1900Z-200105T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 152 PM MST Fri Jan 3 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...American Falls, Pocatello, Chubbuck, Fort Hall, Blackfoot including Interstates 15 and 86. * WHEN...From noon to 8 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects and create difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
637 WWUS75 KPIH 040910 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 210 AM MST Sat Jan 4 2020 IDZ054-042130- /O.CON.KPIH.WI.Y.0001.200104T1900Z-200105T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 210 AM MST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...American Falls, Pocatello, Chubbuck, Fort Hall, Blackfoot including Interstates 15 and 86. * WHEN...From noon to 8 PM MST today. * IMPACTS...Gusty winds may create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
531 WWUS75 KPIH 042049 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 149 PM MST Sat Jan 4 2020 IDZ054-050300- /O.CON.KPIH.WI.Y.0001.000000T0000Z-200105T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 149 PM MST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...American Falls, Pocatello, Chubbuck, Fort Hall, Blackfoot including Interstates 15 and 86. * WHEN...From noon to 8 PM MST today. * IMPACTS...Gusty winds may create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
516 WWUS75 KPIH 050114 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 614 PM MST Sat Jan 4 2020 IDZ054-050215- /O.CAN.KPIH.WI.Y.0001.000000T0000Z-200105T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 614 PM MST Sat Jan 4 2020 In general, highest winds are gusting around 30 mph and are on the downward trend. Expect winds to drop off even more then next couple of hours. As a result, have cancelled the wind advisory. Wyatt $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 3, 1:48 PM MST, 4 minutes earlier.
Area forecast discussion, Jan 3, 1:48 PM MST, 4 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 148 PM MST Fri Jan 3 2020 .DISCUSSION...A cold front will arrive on Saturday. This will bring light snow to the high country with up to 3 inches possible in some locations. Gusty winds will accompany the front and think we will see wind advisory levels reached in the Pocatello area Saturday afternoon. Could see some blowing snow in areas that have snow cover as well although not expecting major impacts from the blowing snow. Another weak system arrives for Sunday. Models are having a tough time pinpointing snow with this system with the GFS/European consistently bringing a band of somewhat heavier snow through the region although inconsistent with the placement of this heavier band. The NAM doesn't really develop this band. So, snow chances remain broadbrushed with light snowfall amounts, but there's a possibility that somewhere could see a couple additional inches if that band develops on Sunday afternoon. Flow turns northwest for Monday into Tuesday with only light snow possible for the high country. Still monitoring a potentially bigger system for mid to late next week with significant accumulations possible for the high country. Valle && .AVIATION...Low-impact VFR conditions are expected at all the major terminals over the next 20 hours or so with mid- to upper- level clouds working through today, except MVFR (cigs) at KDIJ where some lower stratus is producing very light snow showers. Vsbys will remain P6SM. Our greatest aviation concerns arrive late tomorrow AM as a weak and progressive shortwave trough crosses the region west to east. Have initiated VCSH groups in the TAFs based on timing from HREF ensemble guidance, but we do not yet have confidence to go predominant -SN or -SHSN. The best candidate for an upgrade appears to be KSUN...will let the afternoon shift evaluate for the 00z TAF package. Overall cigs/vsbys and SHSN potential all seem pretty ho-hum with this system, with perhaps borderline MVFR cigs for a few hours and good vsbys outside of isolated moderate snow showers. The greater concern will be afternoon winds, breezy everywhere and strongest at KPIH where we are issuing a Wind Advisory from 19z-03z. The predominant direction will be W/SW which should mitigate crosswind concerns for most of the major runways, except the flow at KSUN might be strong enough to overcome the usual diurnal shift into the SE. Here, we carry a low-confidence SW wind in the TAF starting at 20z. - KSmith && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon to 8 PM MST Saturday for IDZ054. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.